It should not make me gain weight but I believe it is. I was taking Lexapro for a year and I gained over 20 pounds and it made me depressed and self conscious. I came off of the medication and lost the 20 pounds in a few months. I explained to my doctor that I was still suffering from anxiety, but I was nervous for a new medication to make me gain the weight back. She assured me buspirone would not make me gain any weight, but I have gained almost 7 pounds in the last month or so. Has anyone else had any experience with this?
Buspirone and weight gain?
Question posted by Bbosw5621 on 28 Nov 2018
Last updated on 25 May 2020 by Football2006
I have been taking buspirone for about 5 months now. And I have gained like 30 pounds. But my doctor keeps telling me that it don't make you gain any weight. But I was loosing weight before taking it.
Hi Bbosw: Everyone reacts differently to medications, because we all have different chemical makeup, so it's trial and error with some medications, especially those that treat anxiety and depression. For me, I am maintaining the same weight, and I have been taking buspirone for about three years. I have personally experienced that it is possible to gain weight from the way anxiety affects our endocrine systems, can cause us to continually pump out too much cortisol, resulting in weight gain. Anxiety untreated can also cause a person to develop metabolic syndrome which affects a person's weight. It's possible that if you take buspirone long enough to start working on your anxiety, you will return to your normal weight. But there is only one way to find out, if you are willing to give it a try. BTW, I also gained around twenty pounds when I took lexapro!
Hi, Bbosw! It would be highly unlikely but apparently a small number of people may experience weight gain..or weight loss:
"Uncommon (0.1% to 1% of users): Weight gain, weight loss"
Personally, I've been taking buspirone for years and haven't had any weight gain. Are you sure that nothing in your lifestyle is contributing to your weight gain? If not, you should talk to your doctor... but unfortunately your other options are limited. Many antidepressants will cause weight gain and the benzodiazepines are only meant for short term use.
Best regards and I hope you find your answer. IMHO, a few extra pounds don't really matter all that much.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.